What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 25, 5:52 PM EST, 27 minutes earlier.
Area forecast discussion, Apr 25, 5:52 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
652 PM EDT Thu Apr 25 2019
.UPDATE...
The AVIATION section has been updated below.
&&
.SYNOPSIS...
Issued at 329 PM EDT Thu Apr 25 2019
A surface front currently located across southern Indiana will
slowly lift to the northeast before exiting the region by
tomorrow. An upper level low pressure system will bring chances
for rain and a few thunderstorms this weekend with additional
threats for rain and thunderstorms mid-week next week.
&&
.NEAR TERM /Tonight/...
Issued at 329 PM EDT Thu Apr 25 2019
Primary focus for the period will be tracking rain and a few
thunderstorms as they move through the state. A warm front is
currently positioned across the southern portions of the state and
is expected to slowly lift to the north before exiting the region
later tonight as the upper level low pressure system moves out.
The heavy rain that has been ongoing for much of the day will end
after midnight with lighter rain showers continuing through the
rest of the night. Rainfall amounts of one to locally two inches
is expected between the day today and tomorrow morning which may
lead to localized flooding in low lying areas and flooding along
smaller creeks and streams that have been falling. A flood watch
is not anticipated to be needed with the rain falling over a
fairly long enough period of time and long periods of heavy rain
not expected. A weak upper level wave will move through on the
backside of the stronger low pressure system late tonight and will
bring light rain to the area during the morning commute.
Low temperatures tonight will fall to the upper 40s and lower 50s
tonight.
&&
.SHORT TERM /Friday through Sunday/...
Issued at 329 PM EDT Thu Apr 25 2019
Primary focus for the period will be the threat for gusty winds
Friday afternoon and for the next chances for rain and
thunderstorms this weekend. The low pressure system that is
expected to bring rain to central Indiana tonight will move out
during the morning hours with light rain expected through the
morning commute. Gusty winds are expected during the day Friday,
but the severity will be partially dependent on how quickly skies
clear and how efficient winds mix down. Current thoughts are the
best chance for winds in excess of 30-35 mph will be from late
morning through the afternoon when the strongest pressure
gradients and mixing is expected. Occasional wind gusts of 40 mph
are possible, but not frequent enough to warrant a Wind Advisory
at this time.
Quiet weather is expected otherwise from late Friday
through Saturday before an upper level low pressure system moves
through late Saturday night bringing additional chances for
showers and thunderstorms to the area. Currently, best chances for
heavier precipitation looks to be in the northern counties with
another chance for gusty winds possible as the system moves
through the state. Dry and quiet weather is expected for Sunday
with skies clearing during the course of the day.
High temperatures will generally be in the upper 50s to lower 60s
with lows in the low to mid 40s.
&&
.LONG TERM /Sunday Night through Thursday/...
Issued at 326 PM EDT Thu Apr 25 2019
Split flow regime aloft early next week will transition to broad
upper ridging over the eastern part of the country by the end of
the period. At the surface...a frontal boundary will settle across
the Ohio Valley and oscillate over the region all week. This will
result in a generally unsettled pattern for much of next week with
periodic threats for showers and storms. The only potential period
with more widespread rain and storms likely late Tuesday into
Wednesday as a stronger surface wave traverses the boundary.
After a cool start Monday and Tuesday with highs in the
60s...temperatures should shift towards the mid and upper 70s for
Wednesday and Thursday as the boundary shifts to the north. While
confidence is high in the boundary being in the area and an
overall extended threat for scattered showers and storms...the
confidence is much lower in the details at this time.
&&
.AVIATION /Discussion for 260000Z TAF Issuance/...
Issued at 652 PM EDT Thu Apr 25 2019
Look for mostly MVFR and worse conditions in showers through all of
much of the night per radar trends, High Resolution Rapid Refresh,
GFSA LAMP and SREF. Then, conditions will become mostly VFR after
11z-13z as the shower threat ends.
Winds will become northwest and increase to 15 knots with gusts to
around 25 knots after 06z-06z as surface low pressure intensifies as
it moves over Lake Erie and Lake Ontario.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...White
NEAR TERM...White
SHORT TERM...White
LONG TERM....Ryan
AVIATION...MK
Hazardous weather outlook, Apr 25, 3:30 PM EST, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
430 PM EDT Thu Apr 25 2019
INZ021-028>031-035>049-051>057-060>065-067>072-262030-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
430 PM EDT Thu Apr 25 2019
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: Thunderstorms are possible, along with heavy rain.
Hazards: Lightning, heavy rain, localized flooding.
Timing: Thunderstorms through this evening. Best chances for heavy
rain and localized flooding will be before midnight.
Discussion: A low pressure system will bring showers and some
thunderstorms to the area during the early overnight hours tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Outlook: Thunderstorms are possible over most of the area Monday
through Wednesday. Severe storms are not expected at this time. Winds
may gust to near 40 mph at times on Friday and as high as 35 mph late
Saturday night and early Sunday.
Discussion: A series of systems will bring periodic rain chances and
the potential for some thunderstorms and gusty winds at times into
next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Apr 25, 4:06 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
506 PM EDT THU APR 25 2019
INZ067-252130-
Knox IN-
506 PM EDT THU APR 25 2019
...SPECIAL WEATHER STATEMENT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm over
Vincennes, moving northeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm. This
storm is also exhibiting some rotation in the mid levels.
Locations impacted include...
Vincennes, Bruceville and Vincennes University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3868 8754 3869 8752 3871 8752 3873 8751
3874 8750 3877 8750 3877 8751 3878 8749
3879 8750 3872 8731 3861 8748 3864 8755
TIME...MOT...LOC 2104Z 212DEG 19KT 3866 8749
MRD/MKSpecial weather statement, Apr 25, 4:13 PM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
513 PM EDT THU APR 25 2019
INZ067-068-252130-
Daviess IN-Knox IN-
513 PM EDT THU APR 25 2019
...SPECIAL WEATHER STATEMENT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Petersburg, moving northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm. This
storm is also exhibiting some weak rotation in the low and mid
levels.
Locations impacted include...
Washington, Monroe City and Wheatland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3853 8738 3854 8738 3854 8739 3858 8747
3874 8735 3866 8714 3853 8734 3854 8735
3854 8737 3853 8736 3852 8736
TIME...MOT...LOC 2112Z 213DEG 20KT 3858 8739
MRD/MKSpecial weather statement, Apr 25, 4:25 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
525 PM EDT THU APR 25 2019
INZ060-067-068-252200-
Daviess IN-Knox IN-Sullivan IN-
525 PM EDT THU APR 25 2019
...SPECIAL WEATHER STATEMENT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Vincennes, moving northeast at 30 mph.
Winds in excess of 30 mph will be possible with this storm. This
storm is also exhibiting some weak rotation in the low and mid
levels.
Locations impacted include...
Bicknell, Bruceville, Plainville, Sandborn, Edwardsport and
Freelandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3898 8735 3892 8724 3891 8724 3891 8722
3882 8706 3867 8730 3876 8749
TIME...MOT...LOC 2124Z 222DEG 24KT 3875 8736
MRD/MKSpecial weather statement, Apr 25, 6:07 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
707 PM EDT THU APR 25 2019
INZ064-065-072-252345-
Decatur IN-Bartholomew IN-Jennings IN-
707 PM EDT THU APR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...SOUTHEASTERN
BARTHOLOMEW AND JENNINGS COUNTIES UNTIL 745 PM EDT...
At 706 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of North Vernon to 7 miles
south of Vernon to near Madison. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms. This
storm is also exhibiting some weak rotation in the mid levels.
Locations impacted include...
Greensburg, North Vernon, Vernon, Westport, Millhousen, Hayden,
Letts, Paris Crossing, Butlerville, Grammer, Nebraska, Country Squire
Lakes, Sandusky and Newpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
3888 8557 3885 8557 3885 8561 3882 8561
3882 8563 3883 8565 3882 8570 3891 8580
3907 8580 3907 8582 3910 8582 3945 8547
3945 8545 3927 8530
TIME...MOT...LOC 2306Z 214DEG 29KT 3912 8573 3887 8560 3872 8549
MRD/MKSpecial weather statement, Apr 25, 6:12 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
712 PM EDT THU APR 25 2019
INZ053-061-062-252345-
Owen IN-Greene IN-Monroe IN-
712 PM EDT THU APR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONROE...SOUTHEASTERN
OWEN AND NORTHEASTERN GREENE COUNTIES UNTIL 745 PM EDT...
At 711 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Bloomfield, or 13 miles southwest of Bloomington,
moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm. This
storm is also exhibiting some rotation.
Locations impacted include...
Bloomington, Ellettsville, Stinesville, Indiana University, Solsberry
and Whitehall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3918 8687 3934 8665 3926 8650 3912 8641
3900 8676
TIME...MOT...LOC 2311Z 240DEG 22KT 3908 8674
MRD/MKSpecial weather statement, Apr 25, 6:14 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
714 PM EDT THU APR 25 2019
INZ062-063-070-071-252345-
Brown IN-Lawrence IN-Jackson IN-Monroe IN-
714 PM EDT THU APR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...
SOUTHWESTERN BROWN...EASTERN LAWRENCE AND NORTHWESTERN JACKSON
COUNTIES UNTIL 745 PM EDT...
At 714 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bedford, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm. This
storm is also exhibiting some rotation.
Locations impacted include...
Bedford, Mitchell, Oolitic, Heltonville, Norman, Tunnelton, Freetown,
Bartlettsville, Avoca, Pleasant View, Spring Mill State Park,
Elkinsville, Kurtz, Charles Deam Wilderness and Story.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3870 8648 3896 8657 3915 8626 3891 8601
TIME...MOT...LOC 2314Z 231DEG 22KT 3890 8644
MRD/MK